Alert archive / Michigan / Snow Advisories in 2005
Snow Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Dec 30, 2005, 3:37 PM EST for 19 counties in Michigan. It took effect at Dec 30, 2005, 4:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2005, 3:37 PM EST (20:37 UTC)
- In effect from
- Dec 30, 2005, 4:00 PM EST
- Expired
- Dec 31, 2005, 7:43 AM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 29 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 302037 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 PM EST FRI DEC 30 2005 ...ACCUMULATING SNOW EXPECTED ACROSS NORTHERN LOWER MICHIGAN... .LOW PRESSURE WILL SLOWLY TRACK EASTWARD FROM THE NORTHERN PLAINS INTO LOWER MICHIGAN. WIDESPREAD SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN THIS EVENING AND CONTINUE OVERNIGHT. MIZ019>022-025>029-031>036-041-042-311045- /O.NEW.KAPX.SN.Y.0003.051230T2100Z-051231T1100Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 337 PM EST FRI DEC 30 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. WIDESPREAD SNOW WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. EXPECT 3 TO 5 INCHES OF NEW SNOW ACROSS THE ADVISORY AREA BY DAYBREAK SATURDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS43 KAPX 310323 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 PM EST FRI DEC 30 2005 ...ACCUMULATING SNOW EXPECTED ACROSS NORTHERN LOWER MICHIGAN... .LOW PRESSURE WILL SLOWLY TRACK EASTWARD FROM THE NORTHERN PLAINS INTO LOWER MICHIGAN. WIDESPREAD SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN THIS EVENING AND CONTINUE OVERNIGHT. MIZ016-017-023-311100- /O.EXA.KAPX.SN.Y.0003.000000T0000Z-051231T1100Z/ EMMET-CHEBOYGAN-MONTMORENCY- INCLUDING THE CITIES OF...PELLSTON...CHEBOYGAN...ATLANTA 1023 PM EST FRI DEC 30 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. WIDESPREAD SNOW WILL ACCUMULATE FROM 2 TO 5 INCHES ACROSS THE AREA BY DAYBREAK SATURDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ019>022-025>029-031>036-041-042-311100- /O.CON.KAPX.SN.Y.0003.000000T0000Z-051231T1100Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHARLEVOIX...LELAND...BELLAIRE... GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... OSCODA...GLADWIN...STANDISH 1023 PM EST FRI DEC 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY. WIDESPREAD SNOW WILL CONTINUE OVERNIGHT. EXPECT 3 TO 6 INCHES OF NEW SNOW ACROSS THE ADVISORY AREA BY DAYBREAK SATURDAY MORNING. HIGHEST ACCUMULATIONS ARE EXPECTED ACROSS HIGHER TERRAIN AREAS OF NORTH CENTRAL LOWER MICHIGAN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
000 WWUS43 KAPX 310845 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 AM EST SAT DEC 31 2005 ...SNOW TO GRADUALLY DIMINISH... .LOW PRESSURE WILL SLOWLY TRACK EASTWARD FROM THE NORTHERN PLAINS INTO LOWER MICHIGAN. WIDESPREAD SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN THIS EVENING AND CONTINUE OVERNIGHT. MIZ016-017-019-021>023-027>029-034>036-041-042-311700- /O.EXT.KAPX.SN.Y.0003.000000T0000Z-051231T1700Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-KALKASKA- CRAWFORD-OSCODA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 345 AM EST SAT DEC 31 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... WIDESPREAD SNOW WILL CONTINUE EARLY THIS MORNING...THEN GRADUALLY TAPER OFF TO SCATTERED SNOW SHOWERS BY AFTERNOON. EXPECT 2 TO 5 INCHES OF TOTAL ACCUMULATION. HIGHEST ACCUMULATIONS ARE EXPECTED ACROSS HIGHER TERRAIN AREAS OF NORTH CENTRAL LOWER MICHIGAN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ020-025-026-031>033-311100- /O.CON.KAPX.SN.Y.0003.000000T0000Z-051231T1100Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC...LAKE CITY 345 AM EST SAT DEC 31 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... SNOW WILL DIMINISH EARLY THIS MORNING. TOTAL ACCUMULATIONS WILL RANGE FROM 2 TO LOCALLY 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JZ
000 WWUS43 KAPX 311103 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 603 AM EST SAT DEC 31 2005 ...SNOW TO GRADUALLY DIMINISH... .LOW PRESSURE WILL WEAKEN AS IT SLOWLY TRACKS EASTWARD FROM WISCONSIN ACROSS CENTRAL LOWER MICHIGAN TODAY. SNOW WILL DIMINISH TO SCATTERED SNOW SHOWERS AS THE SYSTEM WEAKENS. MIZ020-025-026-031>033-311215- /O.EXP.KAPX.SN.Y.0003.000000T0000Z-051231T1100Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC...LAKE CITY 603 AM EST SAT DEC 31 2005 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO TAPER OFF THIS MORNING...WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION AFTER 6 AM. $$ MIZ016-017-019-021>023-027>029-034>036-041-042-311700- /O.CON.KAPX.SN.Y.0003.000000T0000Z-051231T1700Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-KALKASKA- CRAWFORD-OSCODA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 603 AM EST SAT DEC 31 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... WIDESPREAD SNOW WILL CONTINUE EARLY THIS MORNING...THEN GRADUALLY TAPER OFF TO SCATTERED SNOW SHOWERS BY AFTERNOON. EXPECT 2 TO 5 INCHES OF TOTAL ACCUMULATION. HIGHEST ACCUMULATIONS ARE EXPECTED ACROSS HIGHER TERRAIN AREAS OF NORTH CENTRAL LOWER MICHIGAN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JZ
000 WWUS43 KAPX 311243 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 743 AM EST SAT DEC 31 2005 ...SNOW WILL CONTINUE TO DIMINISH THIS MORNING... .LOW PRESSURE WILL WEAKEN AS IT SLOWLY TRACKS EASTWARD FROM WISCONSIN ACROSS CENTRAL LOWER MICHIGAN TODAY. SNOW WILL DIMINISH TO SCATTERED SNOW SHOWERS AS THE SYSTEM WEAKENS. MIZ016-017-019-021>023-027>029-034>036-041-042-311345- /O.CAN.KAPX.SN.Y.0003.000000T0000Z-051231T1700Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-KALKASKA- CRAWFORD-OSCODA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD...ATLANTA...KALKASKA...GRAYLING...MIO... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 743 AM EST SAT DEC 31 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. SNOW WILL CONTINUE TO TAPER OFF THIS MORNING...WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION IN MOST PLACES AFTER 7 AM. PARTS OF NORTHEAST LOWER MICHIGAN...FROM THE STRAITS OF MACKINAC SOUTHEAST TO ALPENA...COULD PICK UP 1 TO 2 INCHES OF SNOW TODAY...MAINLY THIS MORNING. $$ JZ
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Dec 30, 10:28 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Dec 30, 10:28 AM EST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1028 AM EST FRI DEC 30 2005 .UPDATE...UPSTREAM VERTICALLY STACKED LOW HAS REACHED FAR SW MINNESOTA LATE THIS MORNING. AREAS OF SNOW CONTINUE TO DEVELOP AROUND AND EAST OF THE LOW CENTER...WITH RADAR RETURNS EXTENDING ALL THE WAY INTO FAR WRN LOWER MICHIGAN. PRECIP IS DRIVEN BY STRENGTHENING ISENTROPIC ASCENT (I290) IN WAA PATTERN AHEAD OF THE LOW AND STRONG UPPER LEVEL DIVERGENCE AHEAD OF THE UPPER LOW. THE MAIN LIMITATION TO PRECIP REACHING THE GROUND THUSFAR HAS BEEN DRY E/NE FLOW TENDING TO ERODE THE LEADING EDGE OF THE PRECIP AND INITIALLY DELAY IT FROM ACTUALLY REACHING THE GROUND. SNOW IS REACHING THE GROUND ACROSS WISCONSIN...BUT IS CERTAINLY MORE WIDESPREAD IN ERN MINNESOTA JUST AHEAD OF THE LOW WHERE LOW LEVELS ARE QUITE MOIST. SNOW HAS TAKEN ON A MORE CONVECTIVE LOOK TO IT PER BOTH RADAR IMAGES AND IR SATELLITE LOOP DUE PRIMARILY TO STEEPENING 700-500 MB LAPSE RATES WHICH HAVE DROPPED TO AROUND 8.0 C/KM ALONG THE WISCONSIN/MINNESOTA BORDER. THIS DYNAMIC WILL AID IN THE LOW LEVEL MOISTENING PROCESS. HOWEVER...MODEL TRENDS SHOW THAT STEEPER MID LEVEL LAPSE RATES WILL STAY WEST OF OUR CWA THIS AFTERNOON (AND TONIGHT). THUS...CONVECTIVE ENHANCEMENT WILL LESSEN AS PRECIP PUSHES EAST INTO LOWER MICHIGAN. ALSO...MODELS STILL INDICATE SOME STRUGGLE IN MOISTENING A LOW/MID LEVEL DRY LAYER DURING THE AFTERNOON...AN IDEA THAT SEEM TO FIT WITH SURFACE OBS DESPITE MORE IMPRESSIVE RADAR RETURNS. STILL EXPECT MORE WIDESPREAD PRECIP TO HOLD OFF UNTIL THIS EVENING...BUT WILL PUSH UP TIMING OF INCREASE POPS FOR SOME LOCATIONS THIS AFTERNOON. SPECIFICALLY THINK HIGHER TERRAIN LOCATIONS MAY BE ABLE TO SQUEEZE OUT SOME LIGHT SNOW VIA OROGRAPHIC ENHANCEMENT. REST OF THE FORECAST LOOKS FINE...NO ADDITIONAL CHANGES NECESSARY. && .PREV DISCUSSION ISSUED 316 AM FRI DEC 30... MVFR OVERCAST ACROSS NORTHERN MI THIS EARLY MORNING. THE FEW BREAKS SEEN IN THE ST MARYS VALLEY EARLIER HAVE LARGELY FILLED IN...THOUGH THE MUCH CHILLIER TEMPS LINGER. MID/HIGH CLOUDS WERE STEADILY OVERSPREADING THE FORECAST AREA...IN ADVANCE OF AN UPPER TROF AND ASSOCIATED SURFACE LOW MOVING EAST ACROSS THE DAKOTAS. THE UPPER TROF WILL CLOSE OFF...AND MOVE THRU THE SOUTHERN LAKES REGION SATURDAY. THE MAIN FORECAST PROBLEM IS THE SNOW ASSOCIATED WITH THIS SYSTEM. MODELS...GFS IS ABOUT 100SM FURTHER NE WITH THE 500MB LOW THAN THE NAM AS IT CROSSES SOUTHERN LOWER MI EARLY SATURDAY. SURFACE LOW POSITIONS ARE EXTREMELY CLOSE. CONFIDENCE IN THE NAM MAY BE AT AN ALL-TIME LOW...AND WILL LEAN HEAVILY ON THE GFS FOR SYNOPTIC FEATURES. TODAY...A FEW FLURRIES CONTINUE IN LIGHT NE FLOW OFF OF HURON. COOL AIR IS NOT QUITE AS SHALLOW AS THE MODELS THINK (INVERSION AT 865 MB ON 00Z APX SOUNDING)...AND WITH TOP-OF-INVERSION TEMPS AT -10C THAT IS ENOUGH INSTABILITY FOR VERY LIGHT LAKE EFFECT. THIS THERMAL REGIME FAVORS SNOW...BUT IS NOT SO COLD AS TO COMPLETELY RULE OUT FREEZING DRIZZLE...SOMETHING TO KEEP AN EYE ON. SURFACE OBS AND A COUPLE OF PROBING CALLS THIS EARLY MORNING HAVE NOT TURNED UP ANY FZDZ. WITH A LOWERING INVERSION THANKS TO WARM ADVECTION ALOFT...NOT SURE THIS WILL EVER PROGRESS BEYOND FLURRIES...BUT WILL MAINTAIN A CHANCE OF THOSE FLURRIES THRU THE DAY IN NE LOWER MI...AND EVENTUALLY FAR SE UPPER MI AS 1000-850MB FLOW VEERS TO THE ESE. DEEPER MOISTURE ASSOCIATED WITH STRONGER ISENTROPIC ASCENT WILL START TO ARRIVE IN EARNEST IN THE WEST THIS AFTERNOON. ASCENT (290K) IS FOCUSED IN THE SW THIRD OF THE FORECAST AREA THIS AFTERNOON...AND WILL BE RATHER INTENSE GIVEN THE TIGHTLY PACKED ISOBARS. HOWEVER... THE INCOMING AIRMASS IS DRY AT THIS LEVEL...AND GFS/NAM BOTH SUGGEST IT WILL TAKE TIME TO ERODE THE DRY AIR PRESENT BELOW 700MB. 295K SURFACE IS A LITTLE HIGHER (670-650MB) THAN ONE TYPICALLY LOOKS AT ISENTROPICALLY BUT BETTER REFLECTS THE MOISTURE SOURCE. WEAKER LIFT IS PRESENT HERE IN NW LOWER MI MID/LATE AFTERNOON...WITH THE GFS EMPHASIZING SOUTH OF TVC WHILE THE NAM FAVORS NORTH OF THERE AND SOUTH OF THE BRIDGE. WILL HAVE A VERY SMALL AREA OF LIKELY POPS LATE TODAY HUGGING LAKE MI...WITH JUST A CHANCE ELSEWHERE. PRECIP WILL NOT GET GOING TIL VERY LATE...AND SO ACCUMS WILL BE NEGLIGIBLE. TONIGHT...PRECIP WILL BREAK OUT IN A MORE SERIOUS WAY. AS 700MB CIRCULATION MOVES TO SOUTHERN LAKE MI BY DAYBREAK...DEEP SE FLOW WILL MAINTAIN ISENTROPIC ASCENT ON 290/295K SURFACE THRU THE NIGHT. HOWEVER...SAID ASCENT IS NOT ESPECIALLY INTENSE...AND TENDS TO WEAKEN OVERNIGHT WITH WEAKENING WARM ADVECTION ALOFT. WIDESPREAD SNOW WILL DEVELOP IN THE WEST HALF OF THE FORECAST AREA IN THE EVENING...TRANSITIONING EAST AT OR SOON AFTER MIDNIGHT. HEAVIEST PRECIP LOOKS TO BE IN THE SW ZONES...ALONG LEFT FLANK OF INCOMING 700MB LOW. IMR TECHNIQUE WOULD SUGGEST 5-6 INCHES OR SO (WITH 2.5-3 G/KG SPECIFIC HUMIDITY ALONG 290K SURFACE). BUT AS MENTIONED ABOVE ASCENT IS UNIMPRESSIVE AND WEAKENING WITH TIME...AND WE STILL HAVE SOME DRY AIR TO OVERCOME INITIALLY. SO DO NOT EXPECT THAT MUCH SNOW. WILL BUMP UP ACCUMS TO 3-4 INCHES WEST OF HTL/BELLAIRE...DECREASING TO AROUND AN INCH AT APN AND LESS THAN AN INCH AT THE SAULT (WHERE POPS WILL BE SOMEWHAT LOWER GIVEN THERE REMOVAL FROM BEST FORCING). PER COORD WITH DOWNSTATE OFFICES...WILL NOT ISSUE ANY HEADLINES AT THIS TIME. SATURDAY...THIS WOULD BE A MUCH MORE INTERESTING SYSTEM IF THE 700MB LOW REMAINED INTACT AS IT CROSSED SOUTHERN LOWER MI. ALAS FOR WINTER SPORTS ENTHUSIASTS...THE 700MB CIRCULATION IS ACCELERATING EASTWARD EVEN AS IS OPENS UP INTO A BROADER AND LESS WELL-DEFINED LOW. SO THE ALWAYS DANGEROUS DEFORMATION PORTION OF THE EVENT LOOKS PRETTY WIMPY. ISENTROPIC ASCENT (290/295K) RAPIDLY FALLS APART IN THE MORNING... WITH DESCENT IN PLACE FOR THE AFTERNOON AS MID LEVEL FLOW BACKS NE WITH COLD/DRY ADVECTION. EXPECT WIDESPREAD BUT RELATIVELY LIGHT SNOW ACROSS NORTHERN LOWER MI IN THE MORNING...WITH SOMEWHAT LESS COVERAGE NORTH OF THE BRIDGE. BY AFTERNOON...ONLY CHANCE POPS ARE IN ORDER...HIGHEST IN THE EAST WHERE LIGHT SNOW SHOWERS OFF OF HURON ARE POSSIBLE. SAT NIGHT...LINGERING SURFACE TROF WILL HANG ON ACROSS THE FORECAST AREA...DIVIDING HIGH PRESSURE AREAS OVER QUEBEC AND THE TN VALLEY. LOW LEVEL FLOW WILL THUS BE LIGHT...TENDING TO VEER FROM EASTERLY TO SOUTHERLY. GFS PROBABLY HAS TOO MUCH MOISTURE LINGERING...BUT BOTH NAM/GFS WOULD BE MOIST ENOUGH FOR FLURRY/LIGHT SNOW SHOWER ACTIVITY IN BROADLY CYCLONIC/CONVERGENT FLOW. AND BOTH MODELS ARE MARGINALLY WARM ENOUGH FOR FREEZING DRIZZLE TO ENTER THE PICTURE AS WELL. FOR NOW WILL KEEP A CHANCE OF SNOW SHOWERS IN NE LOWER IN THE EVENING WITH THE LAST OF THE EASTERLY FLOW...JUST FLURRIES/FZDZ THE REST OF THE NIGHT. WOULD NORMALLY NOT MENTION FZDZ THIS FAR OUT FOR A MARGINAL CASE...BUT GIVEN IT/S NEW YEARS EVE NIGHT MAKES SENSE TO SHOOT FOR A LITTLE MORE HEADS-UP. SUNDAY...LEE CYCLOGENESIS CARVES OUT RESPECTABLE SURFACE LOW IN THE CENTRAL PLAINS...ESTABLISHING LOW LEVEL SOUTH TO SOUTHEAST FLOW. WE/LL SEE AN INCREASE IN MID/HIGH CLOUDS...ESPECIALLY IN THE PM... BUT GFS/NAM AGREE ON KEEPING BEST ISENTROPIC ASCENT/PRECIP POTENTIAL TO OUR WEST. WILL KEEP THIS PERIOD DRY (THOUGH CLOUDY) FOR NOW... LATER FORECASTS WILL TAKE A CLOSER LOOK AT DRIZZLE POTENTIAL YET AGAIN. NO CHANGES TO LATER PERIODS. ZOLTOWSKI && .APX...WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Dec 30, 4:50 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 450 AM EST FRI DEC 30 2005 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-311100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 450 AM EST FRI DEC 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TONIGHT...WITH THE MOST SIGNIFICANT ACCUMULATIONS WEST OF A LINE FROM CHARLEVOIX TO GRAYLING TO GLADWIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL GRADUALLY TAPER OFF ON SATURDAY...WITH SMALL ACCUMULATIONS POSSIBLE...MAINLY IN THE MORNING. ACCUMULATING SNOW IS ALSO POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) JZ
Nearby
Snow Advisories in Michigan, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.